Some remarks on log surfaces. (English) Zbl 1388.14045

A pair \((X, \Delta)\) where \(X\) is a normal algebraic surface and \(\Delta\) is a boundary real divisor such that the adjoint bundle \(K_X+\Delta\) is \(\mathbb{R}\)-Cartier is called a log surface. It has been proved (see the Introduction of this paper and references therein) that if \(X\) is \(\mathbb{Q}\)-factorial the log minimal model program runs (both in characteristic \(0\) and \(p>0\)). In the paper under review (see Theorem 1.2) it is shown that when starting with a smooth surface, every intermediate surface in the program has only log terminal singularities. Moreover, this does not hold when the initial surface is singular.


14E05 Rational and birational maps
14E30 Minimal model program (Mori theory, extremal rays)
Full Text: DOI arXiv


[1] V. Alexeev, Boundedness and \(K^2\) for log surfaces, Internat. J. Math. 5 (1994), no. 6, 779-810. · Zbl 0838.14028
[2] M. Artin, Some numerical criteria for contractability of curves on algebraic surfaces, Amer. J. Math. 84 (1962), 485-496. · Zbl 0105.14404 · doi:10.2307/2372985
[3] G. Di Cerbo, On Fujita’s spectrum conjecture, arXiv:1603.09315v2. · Zbl 1452.14006
[4] O. Fujino and H. Tanaka, On log surfaces, Proc. Japan Acad. Ser. A Math. Sci. 88 (2012), no. 8, 109-114. · Zbl 1268.14012 · doi:10.3792/pjaa.88.109
[5] O. Fujino, Minimal model theory for log surfaces, Publ. Res. Inst. Math. Sci. 48 (2012), no. 2, 339-371. · Zbl 1248.14018
[6] T. Fujita, Fractionally logarithmic canonical rings of algebraic surfaces, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 30 (1984), no. 3, 685-696. · Zbl 0543.14004
[7] J. Kollár and S. Mori, Birational geometry of algebraic varieties, translated from the 1998 Japanese original, Cambridge Tracts in Mathematics, 134, Cambridge University Press, Cambridge, 1998. · Zbl 0926.14003
[8] J. Lin, Birational unboundedness of \(\mathbf{Q} \)-Fano threefolds, Int. Math. Res. Not. 2003, no. 6, 301-312. · Zbl 1019.14005 · doi:10.1155/S1073792803108070
[9] H. Tanaka, Minimal models and abundance for positive characteristic log surfaces, Nagoya Math. J. 216 (2014), 1-70. · Zbl 1311.14020 · doi:10.1215/00277630-2801646
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.